Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2000, 2:14 PM EDT for Coos County, New Hampshire. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 2:14 PM EDT (18:14 UTC)
- Expired
- Aug 3, 2000, 3:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 123 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:50 PM EDT | Thunderstorm Wind 50 E | Errol, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS51 KGYX 031814 SVRPWM NHC007-031900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 214 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COOS COUNTY IN NORTHERN NEW HAMPSHIRE * UNTIL 300 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF ERROL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERROL AT 240 PM IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4474 7144 4461 7127 4472 7103 4488 7111 HAYES/CANNON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:07 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 10:07 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1007 AM EDT THU AUG 3 2000 NRN NH AND NW MAINE HAVE BROKEN OUT NICELY THIS AM BUT THE SAME OLD STORY FOR THE COAST FOG...DRIZZLE AND THE DANK MARINE AIR. LOOKING AT SAT DATA SUGGESTS THAT THE SW COAST SHOULD BREAK OUT OVER THE NEXT COUPLE HRS ALSO SFC WINDS AT PWM AND PSM...SFM HAVE SWITCHED TO A MORE SW DIRECTION. HAVE ADDED MENTION OF GUSTY WINDS AND HAIL TO ALL ZONES EXCEPT COAST. COLD FRONT ENTERING EXTREME WESTERN NY ATTM. AVN MAY BE A BIT FAST WITH FRONT. .GYX...NONE. TFH
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:14 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 46 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.